TITLE

Valproate

PUB. DATE
August 2013
SOURCE
Reactions Weekly;8/24/2013, Issue 1466, p41
SOURCE TYPE
Periodical
DOC. TYPE
Article
ABSTRACT
An abstract of the article "Chronic valproate encephalopathy-an important differential diagnosis of cognitive decline within the scope of a valproate therapy. Case report and literature review," by H. Duckwitz and colleagues is presented.
ACCESSION #
89895235

 

Related Articles

  • Valproic acid.  // Reactions Weekly;6/8/2013, Issue 1456, p36 

    The article presents a case study of a six-year-old boy who developed acute pancreatitis complicated by intraperitoneal effusion while taking valproic acid for convulsive encephalopathy.

  • Valproic Acid Aggravates Epilepsy due to MELAS in a Patient with an A3243G Mutation of Mitochondrial DNA. Chih-Ming Lin; Peterus Thajeb // Metabolic Brain Disease;Mar2007, Vol. 22 Issue 1, p105 

    Abstract??Epilepsy is one of the most common presentations of patients with mitochondrial myopathy, encephalopathy, lactic acidosis, and stroke-like episodes (MELAS). MELAS is typically caused by an A-to-G substitution at nucleotide position 3243 of mitochondrial DNA. Valproic acid, a common...

  • Valproate-Induced Worsening of Seizures: Clue to Underlying Diagnosis. Dhamija, Radhika; Gavrilova, Ralitza H.; Wirrell, Elaine C. // Journal of Child Neurology;Oct2011, Vol. 26 Issue 10, p1319 

    The use of valproate sodium as an antiepileptic is not advised in children with an undiagnosed metabolic condition because of the increased risk of hepatotoxicity and encephalopathy. Here the authors describe a 2.5-year-old girl with a history of developmental delay, failure to thrive, and a...

  • VALPROATE-INDUCED HYPERAMMONEMIC ENCEPHALOPATHY: A CASE REPORT. Mangewala, Vikas; Sarwar, Sajjad; Rosenberger, Ryan; Rais, Theodor; Knox, Michele // Innovations in Clinical Neuroscience;May-Jun2013, Vol. 10 Issue 5/6, p12 

    A letter to the editor about valproate-induced hyperammonemic encephalopathy is presented.

  • Valproic acid.  // Reactions Weekly;9/29/2007, Issue 1171, p26 

    The article presents a case study of two patients who have developed hyperammonaemic encephalopathy while receiving valproic acid. A 51-year-old woman was given extended-release valproic acid 1000mg nightly. After 7 days, she was not responsive to verbal stimuli. She was asked to discontinue...

  • Valproic acid.  // Reactions Weekly;6/21/2008, Issue 1207, p34 

    The article describes the case of a 71-year-old woman who developed hepatic encephalopathy while being treated with valproic acid for a seizure disorder. The woman was found to have primary biliary cirrhosis. She presented with a history of lethargy, drowsiness and subacute confusion. Valproic...

  • A Case Of Hyperammonemic Encephalopathy Due To Valproate And Topiramate Combination At High Doses. Ce, Pinar; Gedizlioglu, Muhtesem; Bilgin, Reha; Coban, Pinar // Internet Journal of Neurology;2007, Vol. 7 Issue 1, p10 

    A 35 years old male patient was admitted for a mental and behavioral disorder during the last two months. He had been treated for intractable epilepsy with valproate for many years. Topiramate was added in the previous year without any adverse reactions. Due to increased seizure frequency, the...

  • Valproic acid.  // Reactions Weekly;11/18/2006, Issue 1128, p19 

    The article presents the case of a 45-year-old woman who developed encephalopathy during treatment for nonconvulsive status epilepticus. The patient was treated with phenytoin and topiramate. She had seizures and coma on day 2 of valproic acid treatment. The treatment was discontinued and the...

  • Valproic acid.  // Reactions Weekly;4/5/2008, Issue 1196, p37 

    The article describes the case of a 2-year old boy with Alpers-Huttenlocher disease who developed liver failure while receiving valproic acid for epilepsy. The boy developed persistent vomiting and encephalopathy a number of months after initiation of valproic acid. White matter abnormalities...

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics